How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20120
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

New urologist has prescribed LevoFLOXacin 500 mg Tablet to

Customer Question

New urologist has prescribed LevoFLOXacin 500 mg Tablet to deal with POSSIBLE infection at entry point for the nephrostomy tube into my left kidney. When the dressing was changed the pain and irritation stopped. My right kidney has failed and left is at about 20% function.
I read warings for this suggested drug and worry it will make my situation worse. I have not taken it yet.
CURRENT drugs:
Amlodipine 10 mg Tablet
Clonidine-Chlorthalidone 0.1-15 mg
Prednisone (only if lungs feel tight)
Submitted: 1 month ago.
Category: Urology
Customer: replied 1 month ago.
My vascular surgeon suggest removal of the nephrostomy tube into my left kidney before the open surgery to treat my abdominal aortic aneurysm. The tube, other than dressing replacement issues has reduced pain and maid my life better. I hate to lose it our have it replaced with a Foley Cathetrer.
Expert:  Dr. David replied 1 month ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

you should ask your doctor to get a skin or wound culture of the area of your nephrostomy tube to see if there is an actual infection there.

most likely taking levofloxacin antibiotic will not damage your kidneys

it can be a hard area for you to see and examine your nephrostomy tube area.

you don't want an infection to get worse there and potentailly threaten your kidneys as well.

you should take the full course of the antibiotic and follow up with your doctor.

and take a probiotic as well and eat yogurt to help add good bacteria into your GI system to prevent diarrhea from taking antibiotics

let me know if you have questions.

Related Urology Questions